Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 134, NWS Tulsa, OK

April 28, 2005Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 28, 2005, 4:24 AM CDT for Delaware County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2005, 4:24 AM CDT (09:24 UTC)
Expired
Apr 28, 2005, 5:16 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Delaware County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2267 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 280924
SVRTSA
OKC041-281015-
/O.NEW.KTSA.SV.W.0134.050428T0924Z-050428T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
424 AM CDT THU APR 28 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 515 AM CDT

* AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF CHLOETA...
  MOVING EAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHLOETA...JAY
  AND GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3631 9459 3629 9500 3629 9500 3651 9501
      3666 9464

$$
3 follow-up statements
000 
WWUS54 KTSA 280942
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 AM CDT THU APR 28 2005

OKC041-281015-
/O.CON.KTSA.SV.W.0134.000000T0000Z-050428T1015Z/
DELAWARE OK-
442 AM CDT THU APR 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CDT FOR
DELAWARE COUNTY...

AT 440 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES
SOUTHEAST OF CLEORA TO 11 MILES EAST OF JAY...MOVING EAST AT 60 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3631 9459 3634 9474 3639 9500 3662 9500
      3666 9464

$$
000 
WWUS54 KTSA 281008
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT THU APR 28 2005

OKC041-281015-
/O.CON.KTSA.SV.W.0134.000000T0000Z-050428T1015Z/
DELAWARE OK-
508 AM CDT THU APR 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CDT FOR
DELAWARE COUNTY...

AT 506 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES NORTHWEST OF CLEORA...MOVING EAST AT 60
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BERNICE AND
GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9463 3654 9501 3667 9500 3666 9464

$$
000 
WWUS54 KTSA 281016
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT THU APR 28 2005

OKC041-281025-
/O.EXP.KTSA.SV.W.0134.000000T0000Z-050428T1015Z/
DELAWARE OK-
515 AM CDT THU APR 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY               
   EXPIRES AT 515 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE 
WITH THIS STORM ACROSS FAR NORTHERN DELAWARE COUNTY.

LAT...LON 3649 9463 3654 9501 3667 9500 3666 9464

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:34 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 28, 3:34 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 AM CDT THU APR 28 2005

.DISCUSSION...
STRONG LOW LEVEL JET HAS SUSTAINED OVERNIGHT CONVECTION WITH QUICK
WEST TO EAST PROGRESSION...LEAVING FIRST PERIOD POPS A LAST MINUTE
CALL CONCERNING MORNING CONVECTION. SURFACE LOW TO TRACK ACROSS
THE AREA THIS MORNING WITH COLD FRONT SLIDING THROUGH MUCH OF
EASTERN OKLAHOMA BY LATE AFTERNOON. VEERED LOW LEVEL FLOW AHEAD OF
THE BOUNDARY WILL LIMIT CONVERGENCE UNDERNEATH A HEALTHY CAP. LOW
THUNDERSTORM CHANCES ACROSS FAR SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS FOR EARLY EVENING ALONG THE FRONT CONVECTION...WITH
AN ASSOCIATED THREAT OF SEVERE WEATHER THOUGH UNCERTAINTY IN THESE
STORMS DEVELOPING WILL KEEP RISK LIMITED.

THE NEXT SURFACE LOW DEVELOPS TO OUR WEST DURING THE EVENING AHEAD
OF A STRONGER MID LEVEL WAVE. POTENTIAL FOR A MORE DELAYED
EJECTION OF THIS SURFACE LOW ALONG THE FRONTAL BOUNDARY MAY ALSO
DELAY ONSET OF STRONG WARM ADVECTION IN ITS ADVANCE. FAR NORTHWEST
ARKANSAS WILL HAVE THE GREATEST CHANCES OF OVERNIGHT
CONVECTION...AND BEING NEAR THE DEEPER MOISTURE WITHIN FRONTAL
ZONE ALONG WITH STEEPENING LAPSE RATES WILL HEIGHTEN THE SEVERE
WEATHER RISK WITH THESE STORMS. LARGE HAIL APPEARS TO BE THE
PRIMARY THREAT. WIDE RANGE IN OVERNIGHT LOWS ACROSS THE FORECAST
AREA.

THIS SECONDARY SURFACE LOW TRACKS ACROSS THE AREA FRIDAY
MORNING...WITH CLOUDY AND COLD NORTH AND A BRIEF WARM UP SOUTH
BEFORE FRONT MAKES THE FINAL PUSH THROUGH THE AREA BY EARLY
AFTERNOON. UNUSUAL YET POSSIBLE FOR STEADY OR FALLING TEMPS
ACROSS THE NORTH FRIDAY AFTERNOON. PRECIP CHANCES WILL BE CONFINED
TO NORTHERN LOCATIONS IN WRAP AROUND PRECIP BEHIND DEPARTING LOW.
FRIDAY AFTERNOON CONVECTION LOOKS TO FIRE EAST OF THE FORECAST AREA.

COLD FRIDAY NIGHT WITH LATE SEASON PATCHY FROST AGAIN POSSIBLE.
CONTINUED BELOW NORMAL TEMPS THROUGH THE WEEKEND...WITH A BRIEF
PERIOD OF RETURN FLOW AHEAD OF NEXT COLD FRONT. CONTINUED WITH
CHANCE POPS FOR EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  50  59  37 /  20  50  60  10
FSM   83  58  75  41 /  20  40  50  10
MLC   84  57  67  38 /  10  30  20  10
BVO   69  48  55  33 /  20  50  70  10
FYV   74  52  62  34 /  30  60  60  10
BYV   73  50  57  38 /  60  60  80  20
MKO   79  54  67  37 /  20  40  50  10
MIO   70  47  55  34 /  50  60  80  10
F10   79  54  61  38 /  10  40  30  10
HHW   85  64  77  42 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 12
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Apr 27, 11:40 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED APR 27 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1140 PM CDT WED APR 27 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY NORTH
        OF INTERSTATE 40.
	ONSET...ONGOING.

DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED LATE THIS EVENING OVER
PARTS OF EASTERN OKLAHOMA...IN ASSOCIATION WITH A 50 KNOT LOW-LEVEL
JET. THUNDERSTORMS ARE EXPECTED TO GRADUALLY INCREASE IN AREAL
COVERAGE OVER THE NEXT FEW HOURS AS THEY MOVE QUICKLY TO THE EAST. A
FEW STORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL.
THUNDERSTORMS SHOULD MOVE EAST OF THE AREA TOWARD 6 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
INSTABILITY WILL INCREASE THURSDAY AND FRIDAY WITH THUNDERSTORMS
BECOMING MORE LIKELY THURSDAY NIGHT AND FRIDAY. A POTENT SHORTWAVE
AND A WELL DEFINED DRY LINE AND COLD FRONT WILL PROMOTE THE
POSSIBILITY OF SEVERE WEATHER. HIGH PRESSURE WILL BUILD INTO THE
AREA FOR THE WEEKEND WITH THE CHANCES OF THUNDERSTORMS RETURNING
MONDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED TO ACTIVATE SPOTTERS
THURSDAY NIGHT AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 28, 3:40 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT THU APR 28 2005

OKZ060-280915-
TULSA OK-
340 AM CDT THU APR 28 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTH TULSA

AT 340 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF GLENPOOL...MOVING EAST AT 60 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...GLENPOOL
AND BROKEN ARROW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 28, 3:45 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT THU APR 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             MUSKOGEE                35.75N 95.37W
04/28/2005  1.00 INCH        MUSKOGEE           OK   LAW ENFORCEMENT

&&

RBD
Special weather statement, Apr 28, 3:56 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 AM CDT THU APR 28 2005

ARZ010-011-280930-
MADISON AR-WASHINGTON AR-
356 AM CDT THU APR 28 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     MADISON AND WASHINGTON

AT 356 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAVOY TO WEST FORK TO 5 MILES SOUTHEAST OF
WINSLOW...MOVING EAST AT 55 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 28, 3:59 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 AM CDT THU APR 28 2005

OKZ067-068-280930-
CHEROKEE OK-WAGONER OK-
359 AM CDT THU APR 28 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     WAGONER

AT 359 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF PORTER...MOVING EAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT...LOST CITY...
PEGGS...WAGONER...TULLAHASSEE...PORTER...OKAY AND REDBIRD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 28, 4:12 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 AM CDT THU APR 28 2005

OKZ062-280945-
MAYES OK-
412 AM CDT THU APR 28 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 412 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF PRYOR...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PRYOR...SALINA...SPAVINAW...
STRANG...ADAIR AND PENSACOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 28, 4:22 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 AM CDT THU APR 28 2005

OKZ063-280945-
DELAWARE OK-
422 AM CDT THU APR 28 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 422 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27
MILES EAST OF JAY...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...GROVE AND
DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 12:12 AM CDTSevere Thunderstorm WarningTSALeFlore34 min
Apr 28, 2:44 AM CDTSevere Thunderstorm WarningTSAMayes, Wagoner38 min
Apr 28, 3:00 AM CDTSevere Thunderstorm WarningTSACherokee48 min
Apr 28, 3:13 AM CDTSevere Thunderstorm WarningTSAMuskogee62 min
Apr 28, 3:16 AM CDTSevere Thunderstorm WarningTSADelaware29 min
Apr 28, 4:19 AM CDTSevere Thunderstorm WarningTSAMayes20 min
Apr 28, 5:01 AM CDTSevere Thunderstorm WarningTSACraig22 min
Apr 28, 5:41 AM CDTSevere Thunderstorm WarningTSACherokee37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.